Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 306, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2009, 12:07 AM CDT for Crawford County, Washington County, Arkansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 13, 2009, 1:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:48 AM CDT | HAIL 0.88 | Winslow, AR | |
| Jun 13, 12:55 AM CDT | HAIL 0.88 | 5 S Winslow, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 10:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 130507 SVRTSA ARC033-143-130600- /O.NEW.KTSA.SV.W.0306.090613T0507Z-090613T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1207 AM CDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 100 AM CDT * AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STRICKLER...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLACKBURN... WEST FORK...WINSLOW AND BRENTWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3595 9394 3567 9399 3579 9445 3593 9441 TIME...MOT...LOC 0507Z 273DEG 25KT 3585 9430 $$
3 follow-up statements
000 WWUS54 KTSA 130513 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1213 AM CDT SAT JUN 13 2009 ARC033-143-130600- /O.CON.KTSA.SV.W.0306.000000T0000Z-090613T0600Z/ WASHINGTON AR-CRAWFORD AR- 1213 AM CDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN CRAWFORD AND SOUTHEASTERN WASHINGTON COUNTIES... AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STRICKLER...MOVING EAST SOUTHEAST AT 20 MPH...TOWARD BLACKBURN AND WINSLOW. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLACKBURN... WINSLOW...BRENTWOOD...WYOLA...MOUNT GAYLER AND BIDVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3588 9395 3567 9399 3578 9441 3589 9434 TIME...MOT...LOC 0513Z 283DEG 19KT 3583 9431 $$
000 WWUS54 KTSA 130532 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1232 AM CDT SAT JUN 13 2009 ARC033-143-130600- /O.CON.KTSA.SV.W.0306.000000T0000Z-090613T0600Z/ WASHINGTON AR-CRAWFORD AR- 1232 AM CDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES... AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS CENTERED JUST SOUTHWEST OF BLACKBURN...MOVING EAST SOUTHEAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WINSLOW AND MOUNT GAYLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3585 9396 3569 9404 3577 9436 3585 9431 TIME...MOT...LOC 0531Z 292DEG 16KT 3579 9423 $$
000 WWUS54 KTSA 130546 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1246 AM CDT SAT JUN 13 2009 ARC033-143-130600- /O.CON.KTSA.SV.W.0306.000000T0000Z-090613T0600Z/ WASHINGTON AR-CRAWFORD AR- 1246 AM CDT SAT JUN 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN CRAWFORD AND SOUTHERN WASHINGTON COUNTIES... AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS CENTERED ABOUT 3 MILES SOUTH OF BLACKBURN...MOVING EAST SOUTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WINSLOW AND MOUNT GAYLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3585 9396 3569 9404 3577 9436 3585 9431 TIME...MOT...LOC 0545Z 292DEG 16KT 3576 9418 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:01 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 13, 12:01 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1201 AM CDT SAT JUN 13 2009 ...AVIATION... .DISCUSSION... SCATTERED THUNDERSTORMS HAVE FORMED OVER THE AREA. HAVE A MENTION OF AT LEAST A CB IN ALL TAFS WITH TEMPOS AT KFYV ...KMLC...AND KFSM. OUTSIDE OF THE THUNDERTORMS VFR CONDITIONS ARE EXPECTED. COULD HAVE SOME IFR FOG KFYV/KXNA IF DEBRIS CLOUDS ARE NOT TOO THICK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....21 AVIATION...17
Hazardous weather outlook, Jun 12, 10:41 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT FRI JUN 12 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1032 PM CDT FRI JUN 12 2009
...MORE POTENTIALLY SEVERE STORMS OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...A 50 MILE WIDE WEST TO EAST BAND
ALONG AN INTERSTATE 40 AXIS.
DISCUSSION...
ELEVATED THUNDERSTORMS WILL DEVELOP AND EXPAND OVERNIGHT
IN AN EXTREMELY MOIST UNSTABLE AIRMASS. LARGE HAIL AND
DAMAGING WIND WILL BE THE PRIMARY THREAT. HOWEVER THE
TORNADO RISK ALTHOUGH LOW IS NOT ZERO.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST
THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH
ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS
REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE
POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA...WHILE
A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT
SEVERE MCS ACTIVITY MOVING INTO THE AREA
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jun 12, 6:56 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM NON-TSTM WND DMG 3 ESE OWASSO 36.25N 95.80W
06/12/2009 ROGERS OK NWS EMPLOYEE
HALF OF A TREE BLOWN DOWN
&&
SFPLocal storm report, Jun 12, 7:00 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM TSTM WND DMG 3 ESE OWASSO 36.25N 95.80W
06/12/2009 ROGERS OK NWS EMPLOYEE
HALF OF A TREE BLOWN DOWN
&&
SFPSpecial weather statement, Jun 12, 10:44 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT FRI JUN 12 2009
OKZ065-066-070-071-130430-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-
1044 PM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE AND NORTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHWESTERN MCINTOSH
AT 1044 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF OKFUSKEE...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
OKFUSKEE...OKMULGEE...HENRYETTA...BRYANT...DEWAR...HOFFMAN...
GRAYSON...SCHULTER...MORRIS...ERAM...HITCHITA AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3559 9633 3565 9627 3565 9619 3572 9618
3559 9559 3527 9596
TIME...MOT...LOC 0344Z 311DEG 13KT 3560 9617The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:52 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 38 min |
| Jun 13, 2:26 AM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Jun 13, 3:04 AM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Jun 13, 3:35 AM CDT | Special Weather Statement | TSA | Franklin | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.